Alert archive / Oklahoma / Freeze Watches in 2021
Freeze Watch 6, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Nov 12, 2021, 2:25 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 13, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:25 AM CST (08:25 UTC)
- In effect from
- Nov 13, 2021, 12:00 AM CST
- Expired
- Nov 12, 2021, 10:20 AM CST
- In force
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS74 KTSA 120825 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 225 AM CST Fri Nov 12 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-122100- /O.NEW.KTSA.FZ.A.0006.211113T0600Z-211113T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 225 AM CST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late tonight through Saturday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
622 WWUS74 KTSA 121620 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1020 AM CST Fri Nov 12 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015- /O.UPG.KTSA.FZ.A.0006.211113T0600Z-211113T1500Z/ /O.NEW.KTSA.FZ.W.0007.211113T0600Z-211113T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1020 AM CST Fri Nov 12 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. Temperatures in the metro areas of Tulsa and Fort Smith will fall into the 30 to 32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. * ADDITIONAL DETAILS...Outdoor water pipes could freeze and burst if left unprotected.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped or drained. Precautions should also be taken to protect small plants and tender vegetation. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 12, 2:25 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 12, 2:25 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
225 AM CST Fri Nov 12 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 201 AM CST Fri Nov 12 2021
Upper wave swinging through the deep northwesterly flow has forced
a band of clouds/light rain along the KS/OK at this time. Latest
HRRR output drops this area of light precipitation into northwest
AR early this morning, with the activity moving east and southeast
of the region toward noon. Overall rainfall amounts will be light,
with a few areas receiving around tenth or two of rainfall.
Northwesterly surface winds will increase and become gusty, with
high temperatures generally in the 50s (with some low 60s possible
near the Red River).
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 201 AM CST Fri Nov 12 2021
The surface ridge will slide east tonight, with temperatures
falling quickly under clear skies and light winds. Good chance of
a widespread freeze Friday night, and will go ahead with a Freeze
Watch for the entire forecast area into early Saturday morning.
Could see a hard freeze for parts of northeast OK near the KS
border along with northwest AR. Saturday afternoon temps will
remain below normal again, with highs mainly in the 50s. A weaker
cold front will pass through the region on Sunday, although not
expecting any precipitation as moisture will be lacking.
Rising mid-level heights along with the return of southerly winds
will result in a warming trend for early next week, with highs
bouncing back into the 70s by Tuesday. GFS/ECMWF remain in
reasonable agreement with the next frontal passage by mid-week,
with at least low chances of showers and perhaps a few storms by
late Wednesday/Wednesday night. Cooler weather returns again for
late week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Thu Nov 11 2021
Showers and lower ceilings are being noted along a cold front across
KS with this activity moving toward E OK and NW AR. The latest
TAFs are very similar to the previous TAFs with small adjustments
to precipitation timing. Precipitation was removed from KMLC's TAF
this issuance given lowered confidence but a few sprinkles may
still be in the vicinity around sunrise. Our NE OK and far NW AR
TAF sites still stand the best chance to see rain later tonight
into early tomorrow morning with visibility and ceilings
potentially dropping briefly into the MVFR category. NW AR stands
the best chance for MVFR ceilings by sunrise with ceilings
potentially approaching 2000 feet. A WS group was again
considered for NE OK but conditions continue to be marginal. Wind
just above the surface may gust between 30 to 40kts now through
sunrise.
Tomorrow will see clearing skies with winds increasing from the
NW. Some gusts may push 25kts at times at most terminals. Wind
gusts drop off considerably at sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 30 56 43 / 20 0 0 0
FSM 58 32 55 39 / 50 0 0 0
MLC 57 30 57 41 / 10 0 0 0
BVO 51 26 54 39 / 10 0 0 0
FYV 52 25 52 37 / 80 0 0 0
BYV 50 28 50 39 / 80 0 0 0
MKO 54 29 53 40 / 40 0 0 0
MIO 49 27 51 38 / 30 0 0 0
F10 56 29 57 41 / 20 0 0 0
HHW 61 32 57 40 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Saturday morning for
OKZ049-053>076.
AR...Freeze Watch from late tonight through Saturday morning for
ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...18
LONG TERM....18
AVIATION...21Hazardous weather outlook, Nov 11, 4:36 PM CST, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CST Thu Nov 11 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CST Thu Nov 11 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY thru MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds between 25 and 30 mph are expected tomorrow behind a cold front across northeast Oklahoma and northwest Arkansas. Winds will turn around to the south by Tuesday and will be gusty yet again. A cold front will bring the potential for storms Wednesday. The amount of instability available is in question at this point. weather.gov/tulsa contains additional information. Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:20 AM CST | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 23 hr |
Nearby
Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.